Alert archive / Alabama / Freeze Warnings in 2007

Freeze Warning 3, NWS Birmingham, AL

November 6, 200718 counties in Alabama

NWS Birmingham, AL issued this freeze warning at Nov 6, 2007, 2:39 PM CST for 18 counties in Alabama. It took effect at Nov 6, 2007, 9:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2007, 2:39 PM CST (20:39 UTC)
In effect from
Nov 6, 2007, 9:00 PM CST
Expired
Nov 7, 2007, 8:00 AM CST
In force
11 hr
Issued by
NWS Birmingham, AL

Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 062039
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
239 PM CST TUE NOV 6 2007

...COLDEST AIR SO FAR THIS FALL SEASON SWEEPING INTO CENTRAL
ALABAMA...

ALZ011>015-017>029-070015-
/O.UPG.KBMX.FZ.A.0005.071107T0300Z-071107T1400Z/
/O.NEW.KBMX.FZ.W.0003.071107T0300Z-071107T1400Z/
/O.CON.KBMX.LW.Y.0024.000000T0000Z-071107T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
239 PM CST TUE NOV 6 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

SOME OF THE COLDEST AIR SO FAR THIS FALL SEASON WILL OVERSPREAD
THE AREA TONIGHT. AS WINDS DIMINISH AND SKIES REMAIN SKIES...
TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE 30 TO 35 DEGREE
RANGE. IN SOME OF THE MORE NORMALLY COLDER LOCATIONS... READINGS
MAY FALL INTO THE UPPER 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE
ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO
CAPSIZING.

$$

ALZ030>050-070000-
/O.CON.KBMX.LW.Y.0024.000000T0000Z-071107T0000Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
239 PM CST TUE NOV 6 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

NORTHERLY WINDS 15 TO 20 MPH WITH LOCALLY STRONGER GUSTS...
ESPECIALLY IN OPEN WATER AREAS WILL BE POSSIBLE THROUGHOUT THE
DAY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
2 follow-up statements
000 
WWUS74 KBMX 070013
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CST TUE NOV 6 2007

...COLDEST AIR SO FAR THIS FALL SEASON SWEEPING INTO CENTRAL
ALABAMA...

ALZ011>015-017>029-071300-
/O.EXP.KBMX.LW.Y.0024.000000T0000Z-071107T0000Z/
/O.CON.KBMX.FZ.W.0003.071107T0300Z-071107T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
613 PM CST TUE NOV 6 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY...
...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY. 

SOME OF THE COLDEST AIR SO FAR THIS FALL SEASON WILL OVERSPREAD
THE AREA TONIGHT. AS WINDS DIMINISH AND SKIES REMAIN SKIES...
TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE 30 TO 35 DEGREE
RANGE. IN SOME OF THE MORE NORMALLY COLDER LOCATIONS... READINGS
MAY FALL INTO THE UPPER 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE
ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO
CAPSIZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ALZ030>050-070115-
/O.EXP.KBMX.LW.Y.0024.000000T0000Z-071107T0000Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
613 PM CST TUE NOV 6 2007

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 



$$
000 
WWUS74 KBMX 070405
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1005 PM CST TUE NOV 6 2007

...COLDEST AIR SO FAR THIS FALL SEASON SWEEPING INTO CENTRAL
ALABAMA...

ALZ011>015-017>029-071300-
/O.CON.KBMX.FZ.W.0003.000000T0000Z-071107T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
1005 PM CST TUE NOV 6 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY. 

SOME OF THE COLDEST AIR SO FAR THIS FALL SEASON WILL OVERSPREAD
THE AREA TONIGHT. AS WINDS DIMINISH AND SKIES REMAIN CLEAR...
TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE 30 TO 35 DEGREE
RANGE. IN SOME OF THE MORE NORMALLY COLDER LOCATIONS... READINGS
MAY FALL INTO THE UPPER 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Nov 6, 11:53 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Nov 6, 11:53 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1153 AM CST TUE NOV 6 2007

.SHORT TERM...TODAY.

COLD FRONT HAS CLEARED THE SOUTHEASTERN COUNTIES...AND CLOUDS SHOULD
BE OUT OF PIKE AND BARBOUR COUNTIES BEFORE 2 PM.  THAT WILL LEAVE
SUNNY SKIES AREAWIDE...WITH A CONTINUED GUSTY NORTH TO NORTWEST
WIND. MADE A FEW SMALL ADJUSTMENTS TO TEMPS FOR THIS
AFTERNOON...OTHERWISE THE FORECAST IS IN GOOD SHAPE.

/61/

.LONG TERM...TONIGHT THROUGH TUESDAY.

MUCH COLDER AIR WILL OVERSPREAD THE AREA LATER TONIGHT AS HIGH
PRESSURE SETTLES IN AND AS WINDS DIMINISH... LOOK FOR READINGS TO
FALL INTO THE 30 TO 35 DEGREE RANGE ACROSS THE NORTH AND MIDDLE 30S
SOUTH.  SOME OF THE MORE NORMALLY COLDER SECTIONS OF THE NORTH COULD
DIP INTO THE UPPER 20S.  WILL ISSUE A FREEZE WATCH FOR TONIGHT FOR
SECTIONS ALONG AND NORTH OF INTERSTATE 20.  PREPARATIONS SHOULD BE
MADE TODAY FOR THE EXPECTED COLD READINGS LATER TONIGHT.

KSL

WAKING UP TO COLD STARTS ON WEDNESDAY AND THURSDAY MORNINGS. AS
MENTIONED ABOVE...A FREEZE WATCH WILL BE ISSUED FOR TUESDAY
NIGHT/WEDNESDAY MORNING. WEDNESDAY NIGHT/THURSDAY MORNING WILL
LIKELY BE A DEGREE OR TWO COOLER THAN WEDNESDAY MORNING. AT THIS
TIME WILL CONTINUE TO HIGHLIGHT THIS IN THE HAZARDOUS WEATHER
OUTLOOK...AND WILL CONTINUE TO EVALUATE ON LATER SHIFTS ON WHERE
TO PLACE A FREEZE WATCH AND EVENTUAL WARNING FOR WEDNESDAY
NIGHT/THURSDAY MORNING AS WELL.

BESIDES THE COLDER TEMPERATURES ACROSS THE AREA...A FAIRLY DRY
PATTERN WILL REMAIN IN PLACE. WILL SEE A MODERATE WARMING TREND
THROUGH THE WEEKEND. MODELS CONTINUE TO HINT AT A STORM SYSTEM AT
THE END OF THE PERIOD...BUT CONFIDENCE REMAINS LOW AT THE TIME
DUE TO THE WIDE RANGE OF MODEL DIFFERENCES. THE GFS HAS DELAYED
THE SYSTEM BACK TO NEXT WEDNESDAY...MEANWHILE THE ECMWF KEEPS THE
SYSTEM TUESDAY. AT LEAST THE TWO MODELS CONTINUE TO HINT AT A
SYSTEM MOVING INTO THE AREA BY THE END OF THE PERIOD AND PROVIDING
SOME RAINFALL TO THE AREA. WENT AHEAD AND PORTRAYED MORE OF AN
BLEND BETWEEN THE GFS AND ECMWF FORECASTS FOR THIS PACKAGE.
TEMPERATURE WISE...KEPT TEMPERATURES BETWEEN THE ENSEMBLE AVERAGE
AND ENSEMBLE MAXES FOR TEMPERATURES. OVERALL NOT MUCH OF A CHANGE
FOR THE EXTENDED FROM THE PREVIOUS FORECAST.

JRA/16

&&

.AVIATION...18Z AVIATION DISCUSSION.

MAIN AVIATION WEATHER ISSUE THROUGH NEXT 24 HOURS WILL BE
WINDS...WHICH ARE EXPECTED TO SUBSIDE AROUND SUNSET.  OTHERWISE
CLEAR SKIES AND NO RESTRICTIONS TO VISIBILITIES.

/61/

&&

.FIRE WEATHER...

DRY CONDITIONS ARE EXPECTED ON WEDNESDAY AND THURSDAY AFTERNOONS.
THE POTENTIAL EXIST FOR RELATIVE HUMIDITY VALUES TO DROP TO AND BELOW
AROUND 25 PERCENT FOR A FEW HOURS EACH DAY. WILL HAVE TO MONITOR
THIS TIME FRAME FOR A HIGH FIRE DANGER.

16/JRA

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY ALL SECTIONS TODAY.
  ...FREEZE WATCH TONIGHT ALONG AND NORTH OF INTERSTATE 20.

&&
Hazardous weather outlook, Nov 6, 12:50 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CST TUE NOV 6 2007

ALZ011>015-017>050-071830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1250 PM CST TUE NOV 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LAKE WIND ADVISORY IS IN EFFECT AREA WIDE UNTIL 6 PM FOR NORTHERLY
WINDS 15 TO 20 MPH WITH LOCALLY STRONGER GUSTS...ESPECIALLY OVER
OPEN WATER AREAS.  THE STRONG WINDS WERE OCCURRING IN THE WAKE OF
A COLD FRONT SHIFTING SOUTHEAST OF THE AREA.  THE WINDS WILL DIMINISH
AROUND SUNSET.

A FREEZE WATCH IS IN EFFECT TONIGHT AND EARLY WEDNESDAY MORNING FOR
AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 20.  MUCH COLDER AIR WILL
OVERSPREAD THE AREA LATER TONIGHT AS HIGH PRESSURE SETTLES IN AND AS
WINDS DIMINISH...LOOK FOR READINGS TO FALL INTO THE 30 TO 35 DEGREE
RANGE ACROSS THE NORTH AND MIDDLE 30S SOUTH.  SOME OF THE NORMALLY
COLDER SECTIONS OF THE NORTH COULD DIP INTO THE 20S. PREPARATIONS
SHOULD BE COMPLETED THIS AFTERNOON FOR THE EXPECTED COLD READINGS
LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES EARLY THURSDAY MORNING WILL ONCE AGAIN FALL INTO THE 30
TO 35 DEGREE RANGE MAINLY ALONG AND NORTH OF INTERSTATE 20...WITH
SOME OF THE USUALLY COLDER LOCATIONS REACHING THE 20S.  A FREEZE
WATCH...AND ULTIMATELY A FREEZE WARNING...WILL AGAIN LIKELY BE NEEDED
FOR THESE AREAS WEDNESDAY NIGHT INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 3:33 AM CSTFreeze WatchBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more11 hr
Nov 6, 3:33 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr

Nearby

Freeze Warnings in Alabama, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.